Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Took neurobin for Vit B12 deficiency. Recent test showed normal level. Can I stop taking medicine?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions

I had been diagnosed with Vit B12 deficiency a couple of months ago and I was prescriber Neurobin for 2 months. After completion of this course, my Vit B12 levels have gone up to 357 from 180. Do I still need to continue taking the medication?

Also, I have always had a diet which included meat and diary products. So just wanted to know if should I be taking any other tests to diagnose the cause of Vit B12 deficiency.
Posted Mon, 15 Apr 2013 in Vitamins
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

You should continue the supplements for some more time, until your vitamin B12 level reaches about 500-600 pg/ml.

Methycobal is a better supplement than neurobion.

I agree with you that the chances of vitamin B12 deficiency is less in people taking non-veg food. So, we need to exclude any gut problem leading to lesser absorption of B12. Please consult a gastroenterologist for endoscopy and gastric biopsy.

In addition, you may also do a blood test to look for antibodies against intrinsic factor and parietal cells, which may reduce the absorption of vitamin B12 in the gut.

I hope it helps.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My Website: WWW.WWWW.WW My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor